Did u quit it cold turkey,,is it possible?? Did u lower the dose,,, by how much,? Can u write your experiences to help me???
Hi crystal, I did a cold turkey withdrawal off of prescribed OxyContin, 160mgs a day. It was horrifying! It is now almost a year later, and life is just dandy!
Do you want to know what you will experience while in withdrawal? I will post a list of the physical and mental symptoms if you want to know about that. Just let me know, by commenting.
I wish you all the best,
I didnt like what had happened to me on prescribed Vicadin after surgery and after about 6mo I quit cold turkey. Yes I experienced some days of anxiety,sleeplessness,nausa,and other things but it didnt last too long and I was through with the addiction. You can do it on some things and it also depends on your physical and mental condition. So it is really best to do it with your drs help. But just do it !
Some people (like sweetlemon) have the will power and determination to quit opiates cold turkey. Many others found tapering down was the more comfortable route. Personally, I would prefer to taper. Set an "End Date." How many pills are left? What is he taking? mgs? If you could stretch out the taper as long as possible, he should have minimal wd symptoms. You still need to address the underlying problem as the "itch" to use will still be there. Please join a support group such as N/A. The tricky part is STAYING clean. Support groups are a good way to get your mind focused elsewhere and keep you eye on the ball. Cold turkey is a miserable way to go. The wd symptoms are bad and depending on your bf's usage, could be harmful. Many people have done it and have been very successful. Much depends on the details you provide. Also look up "Thomas Recipe" for opiate withdrawal.
It tells how Thomas was able to quit the opiates and will give you a list of OTC meds and supplements to use and get a script for valium for short term use. Your a great girlfriend to help him through this. But it is up to him to keep himself clean. He can't or mustn't do this for you. If he does it for himself, and realizes why, he has a great shot at becoming clean and happy! That is an awesome combination.
My best wishes. Always remember, you are not alone in this. Neither is your boyfriend. There are many supportive people on this site willing to help you guys through this.
I have quit a few ways... cold turkey, suboxone, and tapering. (yes it took me a few tries... ) DOC was: 10 mg Vicodin or 10mg Percocet x 10day, 30mg Morphine pills x 2 day, Poppy Tea 3 pods x 2day
Cold turkey was the worst for me and I always relapsed after a few days. Not to say this won't work for some, I just didn't have the mental capacity to deal with it.
Suboxone is great but the doc wanted to keep me on at least a year. I just wanted it to wean off (which I did and stayed clean for 6 months). This is a great option for heavy users but I wouldn't stay on too long or you have to go through dreaded WD's from the Sub.
My last and (God willing) final attempt was tapering. Taper down as low as you can go, don't be in a rush! In the end I only suffered 2-4 days of MINOR withdrawals. When I say minor, I mean I was able to function in daily life. Light sweats the first day and then some fatigue with diarrhea for 5 days max.
Best of luck! God Bless! =)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Jul 2010 • 6 answers
I have a 30 year opiate addiction, I was on methadone for 14 years and highly funtional. Anyway due?
Posted 7 Dec 2010 • 5 answers
Posted 15 Sep 2011 • 2 answers
Posted 25 Nov 2011 • 3 answers
Posted 23 Apr 2012 • 3 answers